Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 455, NWS Louisville, KY

October 18, 2011Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2011, 6:39 PM EDT for Madison County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2011, 6:39 PM EDT (22:39 UTC)
Expired
Oct 18, 2011, 7:15 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KLMK 182239
SVRLMK
KYC151-182315-
/O.NEW.KLMK.SV.W.0455.111018T2239Z-111018T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TERRILL...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RICHMOND...
  ARLINGTON AND SPEEDWELL...
  REEDS CROSSING AND MOBERLY...
  UNION CITY AND REDHOUSE...
  COLLEGE HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3778 8410 3777 8408 3756 8424 3765 8443
      3788 8427 3789 8425 3787 8422 3787 8420
      3785 8408 3783 8410 3781 8407
TIME...MOT...LOC 2240Z 211DEG 29KT 3769 8428
WIND...HAIL <50MPH 1.00IN

$$

MJ
2 follow-up statements
029 
WWUS53 KLMK 182253
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE OCT 18 2011

KYC151-182315-
/O.CON.KLMK.SV.W.0455.000000T0000Z-111018T2315Z/
MADISON KY-
653 PM EDT TUE OCT 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN MADISON COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MOBERLY...MOVING NORTHEAST AT 35
MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RICHMOND...
  DOYLESVILLE AND COLLEGE HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3778 8410 3777 8408 3769 8414 3775 8433
      3788 8427 3788 8424 3787 8422 3785 8409
      3783 8410 3782 8410 3781 8407
TIME...MOT...LOC 2253Z 211DEG 29KT 3777 8419
WIND...HAIL <50MPH 1.00IN

$$

MJ
169 
WWUS53 KLMK 182314
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT TUE OCT 18 2011

KYC151-182324-
/O.EXP.KLMK.SV.W.0455.000000T0000Z-111018T2315Z/
MADISON KY-
714 PM EDT TUE OCT 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY
WILL EXPIRE AT 715 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. NO SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL 
WEATHER SERVICE IN LOUISVILLE FROM THIS STORM AT THIS TIME.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL 
FREE AT...1...8 7 7...6 3 3...6 7 7 2. 

LAT...LON 3778 8410 3777 8408 3769 8414 3775 8433
      3788 8427 3788 8424 3787 8422 3785 8409
      3783 8410 3782 8410 3781 8407
TIME...MOT...LOC 2314Z 211DEG 29KT 3791 8408

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:34 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 18, 3:34 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT TUE OCT 18 2011

.Short Term (Tonight and Wednesday)...

Short term models overall in good agreement handling a complicated
weather system tonight and Wednesday. Strong mid-level shortwave
will close off over the lower OH Valley Wednesday morning as an
upper-level (300 mb) jet streak digs southeast into the southern
Plains and then pivots across the Gulf states and into the TN Valley
tonight and Wednesday. Surface reflection of these features aloft
will include a surface low which will deepen and move north-
northeastward along a pronounced surface front over middle TN and
KY. The front has continued to lift slowly northward over southern
and southeastern KY this afternoon in response to the approaching
system aloft. At 19z, according to the KY Mesonet and ASOS obs, the
front was just southeast of BWG (but north of OHX) to between LEX
and Richmond (Madison County). It is probably very near LEX given a
calm wind on latest LEX observation. The front may lift a bit
farther north late this afternoon and evening as the low pushes
northeast along it.

Along and south of the front, latest SPC mesoanalysis page shows
500-1000 J/kg CAPE and -2 to -4 surface-based LI values. Models
still show some elevated instability/steeper lapse rates north of
the front over central KY as well. As forcing for lift increases
late this afternoon and tonight with approaching mid-level system
and jet streak, increasing rains over southern IL to western TN will
expand northeastward into our forecast area. Also, scattered to
numerous thunderstorms will develop over middle TN to central KY.
Latest NWS Doppler radar is now showing convective cells beginning
to develop quickly over middle TN. They will expand and propagate
across south-central and central KY over the next few hours. Along
and south of the front, a few cells could produce strong wind gusts,
hail, and very heavy rain. North of the front, small hail is still
quite possible.

Rain and embedded convection will continue tonight over much of the
forecast area as the mid-level system closes off and starts to take
on a negative tilt. Locally heavy rain will continue.

By Wednesday morning, models suggest an upper dry slot will
propagate into parts of central KY within or just left of core of
upper jet streak. This may cause rain to diminish somewhat, although
low clouds and at least scattered showers and drizzle will continue.
GFS is faster than NAM with this evolution, but both show it. By
Wednesday afternoon, deformation rains within the isotach gradient
zone left of the upper jet core should rotate eastward into central
KY resulting in additional rainfall and cool dreary temperatures.
The clouds and rain will continue into Wednesday night. High
temperatures Wednesday will be tricky, as the coolest air associated
with this system will not be here til Thursday, but temperatures
Wednesday should reach no higher than lower to perhaps mid 50s.

.Long Term (Wednesday Night - Tuesday)...

Wednesday Night - Friday Night...

...Windy Conditions Expected Wednesday Night through Thursday
Evening...

The latest suite of deterministic and ensemble model runs continue
to be in good agreement with developing a very large full latitude
trough over the eastern United States.  Strong mid-level wave
currently moving through the plains will hook up with a northward
advancing tropical-hybrid system to develop a large area of surface
low pressure over the eastern U.S.  The surface low will deep and
potentially bomb out over the eastern Great Lakes.  As this occurs,
we'll be on the western side of the system within the deformation
and trowl zone.  Widespread showers, some heavy at times will be in
the area Wednesday night and continuing into Thursday.  Initial
thinking was that the system would pull off rather quickly, however,
with the slower and deeper solutions, this system will likely move
off slower than the models anticipate.  Rainfall amounts of 0.25 to
0.75 inches will be possible through the period with the bulk of the
heaviest rain falling across the northeastern half of the forecast
area.

In addition to the rain, as the system closes off aloft and moves
northeastward, really cold air will work into the region Wednesday
night and Thursday.  Thermal profiles show that while the colder air
is still forecast to come in, the near surface warm layer is
forecast to remain thick enough for rain.  However, in previous
cases like this, we have seen heavier (convective) showers actually
put down some sleet.  We believe this is still possible, but
forecast uncertainty remains high enough to keep it out of the
forecast for now.  As the low cranks up, the pressure gradient will
increase rapidly throughout the day on Wednesday.  Sustained winds
of 20-25 MPH will be common across the region Wednesday night and
Thursday with gusts up to 40 MPH being possible.  Should further
data continue this trend, a Wind Advisory may be required in
subsequent forecasts.  Temperatures will fall into the lower 40s
Wednesday night but it will feel like the mid 30s when one adds in
the wind chill.  Temperatures are not really going to go anywhere on
Thursday as readings will likely top out in the 42-46 degree range.

By Thursday night, the upper low and surface low will be on its way
through the northeastern US.  Quite a bit of low-mid level moisture
will remain in the area to keep skies mostly cloudy early with
partial clearing occurring late.  With the pressure gradient staying
up, the threat of frost for Friday morning looks less at this time.
Should more clearing take place and winds die down faster than
forecast, the southwestern/western sections would have the best shot
of seeing frost.  Skies should really clear out during the day on
Friday as highs warm back into the lower to middle 50s.  Good
radiational cooling looks on tap for Friday night/Saturday morning
with temperatures falling to near freezing.  At this time, Saturday
morning looks to be the best time for us to see a decent
frost/freeze event.

Saturday - Tuesday...

Surface high pressure is forecast to hold sway across the region on
Saturday and Sunday providing mostly sunny days and mostly clear
nights.  As the high heads east Saturday night, some mid-high level
clouds may advect in from the west.  Surface winds will likely veer
around to the south/southwest which will keep temperatures from
falling as much.  Highs Saturday should top out in the lower 60s
with overnight lows cooling into the mid 30s in the east with upper
30s to the lower 40s in the central and western sections.  Highs
Sunday should warm into the lower to middle 60s.  A weak upper
trough will work through the region Sunday night and Monday, but
with moisture quite limited, only think an increase in clouds will
be noted.  lows Sunday night will cool into the lower-middle 40s
with highs on Monday in the middle to upper 60s.  Another mid-level
wave looks to enter the region on Tuesday.  This wave is a bit more
deeper and moisture may have increased enough that a few isolated
showers will be possible.  Latest consensus guidance suggests very
low pops in this period, thus plan on increasing the clouds but
keeping the forecast dry.  Highs Tuesday look to be even milder with
upper 60s to lower 70s expected.

Finally, a look ahead reveals more unsettled weather for the end of
next week. Both the 18/12Z runs of the GFS and Euro show yet another
large amplification of the flow over the CONUS.  It does appear that
a large upper trough will crash into the eastern US as high latitude
blocking develops over the north Atlantic.  This will likely bring
another round of precipitation to the eastern US along with a shot
of cold air out of Canada, which could be colder than what we see
this week.  It certainly will be something to watch over the coming
days.

&&

.Aviation (18Z TAF Issuance)...

Rain and embedded convection from southeastern MO to western TN will
expand and track north-northeast this afternoon and tonight ahead of
a deepening shortwave aloft, which will close off over the lower OH
Valley late tonight and Wednesday. The rain will push into BWG and
SDF late this afternoon and especially tonight. Scattered
thunderstorms will develop within and ahead of the area of rain,
along and north/west of a surface front oriented from between BWG
and OHX northeast to eastern KY at this time. Increasing lift and
developing surface-based instability over middle TN to southeast KY
(south of the front) will fuel storm development as the air lifts
northward above the front. Have included VCTS in all TAFs for this
afternoon and evening as low pressure moves northeast along the
boundary. This front should make it to or slightly north/west of LEX
so will start their winds off as south-southeast, becoming variable
and then north tonight as the low approaches and passes by. LEX
surface winds will need to be monitored given the close proximity of
the front.

With rain expected at all TAF sites tonight, cigs will lower
considerably. All models show cigs lowering into IFR category
tonight, which are reflected in TAFs. For now, will keep values out
of LIFR until there is more evidence that this may occur, which it
could. Wednesday morning, steadier rains should diminish to
scattered showers at TAF sites, with additional light rain and
drizzle moving in later in day on back side of surface low. IFR cigs
should continue. Kept vsbys in MVFR category tonight and Wednesday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......TWF
Long Term........MJ
Aviation.........TWF
Hazardous weather outlook, Oct 18, 4:02 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT TUE OCT 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
402 PM EDT TUE OCT 18 2011 /302 PM CDT TUE OCT 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND TONIGHT OVER MUCH OF CENTRAL KENTUCKY AND INTO SOUTH-CENTRAL
INDIANA. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL...OCCASIONAL
CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN. OVER SOUTH-CENTRAL
KENTUCKY...THE STRONGEST STORMS COULD ALSO PRODUCE ISOLATED WIND
DAMAGE AND ISOLATED QUARTER-SIZE HAIL THROUGH THIS EVENING ALONG
AND SOUTH OF A STATIONARY FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE NORTHWARD ACROSS
THE EASTERN SECTIONS OF THE MIDDLE AND UPPER OHIO VALLEY. THIS
SYSTEM WILL BRING WIDESPREAD RAINFALL AND WINDY CONDITIONS TO THE
OUTLOOK AREA. SUSTAINED WINDS OF 20 TO 25 MPH WITH WIND GUSTS UP
TO 40 MPH CAN BE EXPECTED FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON. MUCH COOLER AIR WILL FILTER IN BEHIND THIS SYSTEM.
AREAS OF FROST ALONG WITH NEAR FREEZING TEMPERATURES WILL BE
POSSIBLE BY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL AND STRONG
WINDS THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

TWF/MJ

In the hours before

Special weather statement, Oct 18, 6:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT TUE OCT 18 2011

KYZ076-077-081-182215-
ADAIR-CUMBERLAND-METCALFE-
500 PM CDT TUE OCT 18 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...AND NICKEL SIZE HAIL OVER
EASTERN METCALFE COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF EDMONTON...AND MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL...VERY HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPARKSVILLE...
  CHANCE AND GRADYVILLE...
  FAIRPLAY AND GADBERRY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR UPDATES.

&&

LAT...LON 3699 8556 3714 8540 3700 8520 3696 8522
      3687 8542
TIME...MOT...LOC 2158Z 237DEG 26KT 3696 8544

TWF
Special weather statement, Oct 18, 6:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT TUE OCT 18 2011

KYZ040-041-047>049-055>057-066-067-182230-
BOYLE-CASEY-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
604 PM EDT TUE OCT 18 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
DANVILLE TO BRODHEAD...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  NEEDMORE AND NEVADA...
  HEDGEVILLE AND GILBERT...
  FAULCONER AND RIVERVIEW ESTATES...
  BURGIN AND STRINGTOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8400 3783 8410 3781 8407 3778 8410
      3774 8407 3767 8409 3764 8412 3756 8409
      3751 8426 3753 8434 3747 8438 3748 8444
      3733 8450 3735 8456 3730 8462 3755 8504
      3772 8502 3803 8470 3811 8407 3793 8396
TIME...MOT...LOC 2204Z 233DEG 26KT 3763 8490 3743 8443

AMS
Local storm report, Oct 18, 6:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             2 S LEXINGTON           38.01N  84.46W
10/18/2011  E0.88 INCH       FAYETTE            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1101144

RL
Special weather statement, Oct 18, 6:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE OCT 18 2011

KYZ036-037-041>043-182300-
BOURBON-FAYETTE-HARRISON-NICHOLAS-SCOTT-
619 PM EDT TUE OCT 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  PARIS...
  HIGHLANDS...
  CYNTHIANA...
  CENTERVILLE AND LEESBURG...
  JACKSONVILLE AND BROADWELL...
  LAIR AND SHAWHAN...
  RUDDELS MILLS AND POINDEXTER...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
115 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3806 8450 3827 8466 3857 8427 3852 8417
      3851 8418 3850 8416 3848 8415 3848 8412
      3846 8410 3846 8408 3837 8392
TIME...MOT...LOC 2219Z 232DEG 35KT 3822 8446

MJ
Special weather statement, Oct 18, 6:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT TUE OCT 18 2011

KYZ055-056-067-182300-
BOYLE-GARRARD-LINCOLN-
633 PM EDT TUE OCT 18 2011

...THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 10 MILES SOUTHWEST OF DANVILLE...AND MOVING NORTHEAST
AT 35 MPH.

OCCASIONAL CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DANVILLE...
  JUNCTION CITY AND ALUM SPRINGS...
  CALDWELL MANOR AND LITTLE NEEDMORE...
  DAVISTOWN AND FAULCONER...
  BUENA VISTA AND BRYANTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3768 8452 3745 8483 3747 8486 3754 8485
      3753 8490 3754 8494 3772 8477 3771 8475
      3773 8469 3773 8471 3774 8469 3775 8470
      3776 8470 3778 8472 3780 8469
TIME...MOT...LOC 2232Z 210DEG 28KT 3754 8485

TWF
Special weather statement, Oct 18, 6:38 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT TUE OCT 18 2011

KYZ066-077-182300-
ADAIR-CASEY-
638 PM EDT TUE OCT 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND WINDS UP TO 40 MPH...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LIBERTY...AND MOVING
NORTHEAST AT 45 TO 50 MPH.

CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN...NICKEL SIZE HAIL AND
WINDS GUSTING UP TO 35 TO 40 MPH...ARE POSSIBLE WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  CHILTON AND BEECH BOTTOM...
  ELLISBURG AND PEYTONS STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3725 8523 3727 8522 3727 8519 3731 8519
      3732 8516 3738 8513 3740 8509 3742 8507
      3741 8505 3754 8504 3755 8502 3739 8479
      3719 8510
TIME...MOT...LOC 2237Z 213DEG 46KT 3727 8508

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:05 PM EDTSevere Thunderstorm WarningLMKAllen, Barren25 min
Oct 18, 4:08 PM EDTSpecial Weather StatementLMKGreen, Metcalfe37 min
Oct 18, 4:21 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe24 min
Oct 18, 4:25 PM EDTSpecial Weather StatementLMKWashington35 min
Oct 18, 4:44 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Marion, Metcalfe, Taylor31 min
Oct 18, 4:56 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Green, Metcalfe34 min
Oct 18, 4:59 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Marion, Mercer, Washington31 min
Oct 18, 5:04 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe26 min
Oct 18, 5:15 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor30 min
Oct 18, 5:29 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more31 min
Oct 18, 5:30 PM EDTSevere Thunderstorm WarningLMKMetcalfe, Monroe30 min
Oct 18, 5:32 PM EDTSpecial Weather StatementLMKAdair28 min
Oct 18, 5:48 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford27 min
Oct 18, 5:49 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Marion, Taylor26 min
Oct 18, 6:00 PM EDTSpecial Weather StatementLMKAdair15 min
Oct 18, 6:04 PM EDTSpecial Weather StatementLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 2 more26 min
Oct 18, 6:08 PM EDTSevere Thunderstorm WarningLMKAdair, Russell37 min
Oct 18, 6:19 PM EDTSpecial Weather StatementLMKHarrison, Nicholas, Scott41 min
Oct 18, 6:33 PM EDTSpecial Weather StatementLMKBoyle27 min
Oct 18, 6:38 PM EDTSpecial Weather StatementLMKCasey22 min
Oct 18, 7:18 PM EDTSevere Thunderstorm WarningLMKClark12 min
Oct 18, 7:40 PM EDTSpecial Weather StatementLMKMadison35 min
Oct 18, 7:58 PM EDTSpecial Weather StatementLMKMadison32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.